MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MTX CEMENTED CUP X BAR; PROSTHESISHIPSEMI-CONSTRAINEDMETAL/METALRESURFACING

SMITH & NEPHEW, INC. MTX CEMENTED CUP X BAR; PROSTHESISHIPSEMI-CONSTRAINEDMETAL/METALRESURFACING
Model Number MT2201
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/20/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the x bar welding was no longer welded and the head trial is cracked inside.Smith&nephew backup device was available.The device malfunctioned within the patient.All pieces were retrieved.No delay.No injury to patient.
 
Additional Manufacturer Narrative
The devices, used in treatment were not returned for evaluation, reporting event could not be confirmed.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
MTX CEMENTED CUP X BAR
Common Device Name
PROSTHESISHIPSEMI-CONSTRAINEDMETAL/METALRESURFACING
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9720227
Report Number1020279-2020-00601
Device Sequence Number16732473
Product Code NXT
UDI-Device Identifier03596010012302
UDI-Public03596010012302
Combination Product (Y/N)N
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMT2201
Device Catalogue NumberORMT2201
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer03/19/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1